MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the device (including port, luer hub) was not irrigating.The pump did not have any problems, but the temperature was high during discharge.After withdrawal, it was found that the conduit could not flush.The catheter was suspected as the issue during the event.The issue was noted after the device was used on the patient.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
On 13-sep-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the device (including port, luer hub) was not irrigating.The pump did not have any problems, but the temperature was high during discharge.After withdrawal, it was found that the conduit could not flush.The catheter was suspected as the issue during the event.The issue was noted after the device was used on the patient.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: it was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the device (including port, luer hub) was not irrigating.The pump did not have any problems, but the temperature was high during discharge.After withdrawal, it was found that the conduit could not flush.The catheter was suspected as the issue during the event.The issue was noted after the device was used on the patient.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech for evaluation.A visual inspection, temperature, impedance and irrigation tests of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed reddish material in the luer hub, no other damage or anomalies were observed on the device.Temperature and impedance tests were performed and the temperature was high.An irrigation test was performed and the device was not flushing correctly.The irrigation tube was observed occluded with reddish material inside the shaft.A manufacturing record evaluation was performed for the finished device number lot 31334965m and no internal actions related to the complaint were found during the review.The high temperature and irrigation issues reported by the customer were confirmed due to the occlusion of the irrigation tube which could cause the high temperature values during the procedure.The potential cause of the reddish material at the luer hub and occlusion of the irrigation tube could be related to the procedure.The instructions for use contain the following recommendations: flush the catheter and the tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent; inspect the irrigation saline for air bubbles prior to its use in the procedure; make sure the irrigation holes are not plugged prior to reinsertion; when rf current is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned.Make sure the irrigation holes are not plugged prior to re-insertion.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20182400
Report Number2029046-2024-03010
Device Sequence Number18323466
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public10846835000559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31334965M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown